Alert archive / New Mexico / Wind Advisories in 2015

Wind Advisory 17, NWS Albuquerque, NM

September 18, 2015

NWS Albuquerque, NM issued this wind advisory at Sep 18, 2015, 9:18 PM MDT. It took effect at Sep 18, 2015, 10:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2015, 9:18 PM MDT (03:18 UTC)
In effect from
Sep 18, 2015, 10:00 PM MDT
Expired
Sep 19, 2015, 7:00 AM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WWUS75 KABQ 190318
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
918 PM MDT FRI SEP 18 2015

...STRONG EAST WINDS TONIGHT BELOW CANYONS OPENING INTO THE RIO
GRANDE AND UPPER TULAROSA VALLEYS...

.A FAST MOVING BACK DOOR COLD FRONT WILL SURGE WESTWARD THROUGH
GAPS IN THE CENTRAL MOUNTAIN CHAIN TONIGHT PRODUCING LOCALLY
STRONG EAST CANYON WIND GUSTS IN THE MIDDLE RIO GRANDE
VALLEY...LOWER RIO GRANDE VALLEY...UPPER TULAROSA VALLEY AND SOUTH
CENTRAL HIGHLANDS. LOCATIONS EAST OF THE RIO GRANDE TO THE CENTRAL
MOUNTAIN CHAIN CAN EXPECT EAST WINDS FROM 25 TO 35 MPH WITH GUSTS
PEAKING AROUND 45 MPH. THIS INCLUDES THE I-40 AND CENTRAL AVENUE
CORRIDORS IN ALBUQUERQUE...AS WELL AS THE ALBUQUERQUE
INTERNATIONAL SUNPORT AND THE STATE FAIR GROUNDS. THE STRONG
WINDS WILL DEVELOP BETWEEN 10 PM AND MIDNIGHT AND PERSIST INTO
EARLY SATURDAY MORNING...WITH THE STRONGEST SPEEDS FROM 11 PM TO
6 AM MDT. 

NMZ519-520-524-525-191300-
/O.NEW.KABQ.WI.Y.0017.150919T0400Z-150919T1300Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-
918 PM MDT FRI SEP 18 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM MDT SATURDAY. 

* LOCATION...MIDDLE AND LOWER RIO GRANDE VALLEY...UPPER TULAROSA
  VALLEY AND SOUTH CENTRAL HIGHLANDS...MAINLY EAST OF THE RIO
  GRANDE TO THE CENTRAL MOUNTAIN CHAIN. THIS INCLUDES EAST
  CENTRAL AND SOUTHEAST ALBUQUERQUE.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING...BEGINNING BETWEEN 10 PM AND MIDNIGHT...THEN TAPERING
  OFF AROUND SUNRISE.

* VISIBILITY...PERIODIC AND BRIEF REDUCTION POSSIBLE BELOW 3
  MILES IN DUST PRONE LOCATIONS.

* LOCAL IMPACTS...THE STATE FAIR WILL BE IMPACTED BY STRONG EAST
  WINDS. HAZARDOUS CROSS WINDS WILL ALSO IMPACT NORTH TO SOUTH
  ORIENTED ROADS...INCLUDING I-25 FROM ALBUQUERQUE SOUTH TO
  BERNARDO...AND HIGHWAY 54 AROUND CARRIZOZO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$
1 follow-up statement
905 
WWUS75 KABQ 191256
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
656 AM MDT SAT SEP 19 2015

NMZ519-520-524-525-191400-
/O.EXP.KABQ.WI.Y.0017.000000T0000Z-150919T1300Z/
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-
UPPER TULAROSA VALLEY-
656 AM MDT SAT SEP 19 2015

...WIND ADVISORY WILL EXPIRE AT 7 AM MDT THIS MORNING...

STRONG AND GUSTY EAST WINDS WILL CONTINUE TO SLOWLY DIMINISH THIS
MORNING OVER THE MIDDLE AND LOWER RIO GRANDE VALLEY...SOUTH
CENTRAL HIGHLANDS AND UPPER TULAROSA VALLEY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 18, 7:54 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 18, 7:54 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI SEP 18 2015

.AVIATION...
00Z TAF CYCLE
ISOLATED SHOWERS AND THUNDERSTORMS HAVE DISSIPATED ACROSS THE
FORECAST AREA WITH SUNSET. MAIN CONCERNS THIS EVENING ARE FOR EAST
WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH THROUGH THE GAPS IN THE
CENTRAL MOUNTAINS AFFECTING KABQ...AND SOUTHEAST WINDS 20 TO 25
MPH WITH GUSTS TO 35 MPH AFFECTING KSAF...AS A BACK DOOR COLD
FRONT MOVES ACROSS THE NORTHEAST PLAINS TOWARD THE RIO GRANDE
VALLEY TONIGHT INTO EARLY SATURDAY. MAY NEED TO ISSUE AN AWW FOR
KABQ EARLY SATURDAY AS THIS WINDY SITUATION DEVELOPS. THE
STRONGEST WINDS ARE EXPECTED TO ARRIVE BETWEEN 1 TO 6 AM MDT AT
KABQ AND KSAF. AS THE BACK DOOR FRONT REACHES KROW TOMORROW
AFTERNOON CLOUD DECKS MAY BECOME BKN TO OVC AT OR BELOW 030 WITH
LIGHT RAIN FOR A FEW HOURS.

&&

.PREV DISCUSSION...335 PM MDT FRI SEP 18 2015...
.SYNOPSIS...
A BACKDOOR COLD FRONT WILL PUSH SOUTH AND WEST THROUGH EASTERN NEW
MEXICO THIS EVENING AND INTO THE RIO GRANDE VALLEY AND POINTS
WEST AFTER MIDNIGHT. GUSTY EAST CANYON WINDS WILL DEVELOP IN THE
ALBUQUERQUE METRO AREA LATE TONIGHT INTO FRIDAY MORNING. COOLER
AIR WILL PUSH IN BEHIND THE FRONT WITH LITTLE IN THE WAY OF
PRECIPITATION. BEST CHANCES FOR ANY SHOWERS OR THUNDERSTORMS WILL
BE OVER THE SOUTHWEST AND SOUTH-CENTRAL MOUNTAINS SATURDAY
AFTERNOON. SOUTHERLY FLOW BETWEEN AN AREA OF LOW PRESSURE JUST
WEST OF BAJA CALIFORNIA AND HIGH PRESSURE OVER FAR WEST TEXAS WILL
BEGIN TO PUSH SUBTROPICAL MOISTURE AND ASSOCIATED SHOWERS AND
THUNDERSTORMS NORTH INTO NEW MEXICO EARLY NEXT WEEK.

&&

.DISCUSSION...
BACKDOOR COLD FRONT SLIGHTLY AHEAD OF 18Z NAM12 MODEL FORECAST
THIS AFTERNOON. SFC OBS AND RADAR SUGGESTING THE FRONT IS NEAR A
WAGON MOUND TO SAN JON LINE...HEADING SWWD. FRONT EXPECTED TO
MAKE THE TYPICAL SURGE SOUTH AND WEST AFTER SUNSET. EAST WINDS
WILL LIKELY BREAK THROUGH GLORIETA PASS AND TIJERAS CANYON JUST
BEFORE MIDNIGHT. EAST CANYON WINDS INTO THE ABQ METRO AREA ARE
FORECAST TO BE IN THE 25 TO 35 MPH RANGE WITH LOCAL GUSTS TO 45
MPH POSSIBLE DOWNSTREAM FROM TIJERAS CANYON. GUSTY EAST WINDS WILL
ALSO DEVELOP SOUTH OF I-40...WEST OF ABO PASS AS WELL AS BONADO
GAP NEAR CARRIZOZO. BOTH GFS AND NAM ARE NOT ONLY HIGHLY STABLE
BEHIND THE FRONT BUT KEEP A VERY DRY WLY FLOW ABOVE ABOUT 650MB IN
PLACE THROUGH SATURDAY. FAVORED AREAS FOR SHOWERS AND
THUNDERSTORMS WILL BE OVER THE SOUTHWEST AND SOUTH-CENTRAL
MOUNTAINS SATURDAY AFTERNOON WHERE DEEPER MOISTURE WILL COMBINE
WITH SURFACE CONVERGENCE ALONG THE FRONT.

FOUR CORNERS HIGH PROGGED TO REBUILD OVER WEST-CENTRAL NM/ERN AZ
SUNDAY...RESULTING IN A DRY NORTH TO NW FLOW ALOFT OVER THE
AREA. THIS FLOW WILL MAKE IT RATHER TOUGH FOR MORE THAN A FEW
SHOWERS OR STORMS TO DEVELOP OVER THE FAR SRN/SWRN PORTIONS OF
CATRON...LINCOLN AND CHAVES COUNTIES SUNDAY. DRY AND BREEZY
CONDITIONS EXPECTED ELSEWHERE.

MODELS STILL ON TRACK FOR EARLY NEXT WEEK WITH SLY FLOW ALOFT
BETWEEN CLOSED UPPER LOW OFF NRN BAJA AND THE FOUR CORNERS HIGH
..WHICH HAS NOW SHIFTED SEWD OVER FAR W TX. MODELS STILL
SUGGESTING DEEP SUBTROPICAL MOISTURE WILL BEGIN TO STREAM INTO SW
NM LATE-DAY MONDAY AND MONDAY NIGHT. ECMWF ABOUT 12 HOURS SLOWER
WITH THE MOISTURE SURGE BUT HAS A VERY SIMILAR PATTERN SET UP. GFS
AND ECMWF IN GOOD AGREEMENT THAT SHOWERS AND STORMS HANG AROUND
THROUGH MID-WEEK BEFORE DRY WESTERLIES MOVE IN AHEAD OF AN UPPER
LEVEL TROUGH MOVING ASHORE OVER THE PACNW.

33

&&

.FIRE WEATHER...

CURRENT SATELLITE AND RADAR IMAGERY ARE SHOWING EVIDENCE OF THE
BACK DOOR COLD FRONT INVADING THE NORTHEAST PLAINS. EXPECT BREEZY TO
GUSTY NORTHEAST WINDS...WITH A SLIGHT INCREASE IN DEWPOINTS ACROSS
THE EXTREME EAST CENTRAL AND SOUTHEASTERN PLAINS...TO FOLLOW AS THE
FRONT HEADS TOWARD THE RGV. OTHERWISE...ANY SHOWER CHANCES COULD
FAVOR THE SOUTH CENTRAL MOUNTAINS...EAST CENTRAL AND NORTHEAST
PLAINS THIS AFTERNOON INTO THE EVENING HOURS. OVERNIGHT RECOVERIES
WILL BE FAIR TO GOOD CENTRAL AND EAST.

GAP WINDS ALONG THE CENTRAL MOUNTAINS WILL START INCREASING AROUND
MIDNIGHT AS THE BACK DOOR COLD FRONT APPROACHES FROM THE EAST.
TEMPERATURES ACROSS THE EAST WILL FALL BELOW NORMAL SATURDAY AS MIN
RH VALUES INCREASE EAST TO WEST OF THE CENTRAL MOUNTAIN CHAIN.
SHOWER CHANCES COULD FORM ALONG THE MOUNTAIN CHAIN WITH FOCUS ACROSS
THE SOUTHERN TIER OF THE STATE. MEANWHILE...EAST GAP WINDS COULD
REACH 35 TO 45 MPH WITHIN THE RGV EARLY SATURDAY BEFORE TAPERING
DOWN AND WASHING OUT BECOMING SOUTHEASTERLY BY THE AFTERNOON.

LOOK FOR TEMPERATURES TO REBOUND SUNDAY AS THEY CREEP BACK TO NEAR
AND ABOVE NORMAL READINGS. RESIDUAL MOISTURE WILL LINGER ACROSS THE
SOUTHERN TIER OF THE STATE WHERE SHOWER CHANCES WILL REMAIN. MIN RH
VALUES AND DEWPOINTS WILL DOWNTREND ACROSS THE NORTHERN HALF OF THE
STATE AS DRIER AIR FILTERS IN FROM NORTHWEST FLOW ALOFT.

BY MONDAY...MODELS ARE IN AGREEMENT OF AN UPPER LEVEL SYSTEM OVER
THE EASTERN PACIFIC HEADING NORTHEASTWARD...FOLLOWING UPPER LEVEL
RIDGING OVER TEXAS AND OLD MEXICO...HELPING TO USHER IN TROPICAL
MOISTURE ACROSS THE WESTERN HALF OF THE STATE FROM THE BAJA
PENINSULA. THE ONLY MODEL DIFFERENCE FOR MONDAY IS THAT MOISTURE
LEVELS ARE HIGHER ACROSS THE WEST IN GFS THAN THE EURO MODEL. BY
TUESDAY...GFS HAS A WELL DEFINED UPPER LEVEL SHORTWAVE TRAVELING
SOUTHWEST TO NORTHEAST ACROSS THE STATE...INCREASING SCATTERED TO
WIDESPREAD PRECIPITATION CHANCES ACROSS MUCH OF THE STATE WHILE THE
EURO MODEL HAS SOME SHORTWAVE ACTIVITY ARRIVING A BIT LATER THAN THE
GFS. BY MIDWEEK...GFS HAS PRECIPITATION FAVORING THE CENTRAL AND
SOUTH CENTRAL MOUNTAINS WHILE THE EURO MODEL HAS PRECIPITATION MORE
WIDESPREAD.

VENT RATES WILL BECOME POOR CENTRAL AND EAST WHILE IMPROVING NORTH
AND WEST OF THE CONTINENTAL DIVIDE ON SATURDAY...THEN BECOMING POOR
SOUTH AND WEST OF THE CENTRAL MOUNTAINS WITH IMPROVEMENTS NORTH AND
EAST ON SUNDAY. RATES WILL BECOME GOOD TO EXCELLENT IN THE EAST
MONDAY AND TUESDAY.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 18, 5:10 AM MDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
510 AM MDT FRI SEP 18 2015

NMZ501>540-191200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST
HIGHLANDS-NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL
MOUNTAINS-WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-SAN FRANCISCO
RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-WEST SLOPES SANGRE
DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED
RIVER-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-EAST SLOPES SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-HARDING COUNTY-EASTERN
SAN MIGUEL COUNTY-GUADALUPE COUNTY-QUAY COUNTY-CURRY COUNTY-
ROOSEVELT COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-EASTERN LINCOLN
COUNTY-SOUTHWEST CHAVES COUNTY-
510 AM MDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

GUSTY EAST WINDS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP INTO
PORTIONS OF THE RIO GRANDE VALLEY TONIGHT...INCLUDING THE
ALBUQUERQUE METRO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

GUSTY EAST WINDS TO AROUND 40 MPH WILL PERSIST SATURDAY MORNING INTO
PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING THE ALBUQUERQUE
METRO BEFORE DIMINISHING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 18, 7:30 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
730 PM MDT FRI SEP 18 2015

NMZ519-191400-
ALBUQUERQUE METRO AREA-
730 PM MDT FRI SEP 18 2015

...STRONG EAST CANYON WINDS IN ALBUQUERQUE BELOW TIJERAS
CANYON LATE TONIGHT INTO EARLY SATURDAY MORNING...

A BACK DOOR COLD FRONT WILL SURGE WESTWARD THROUGH GAPS IN THE
CENTRAL MOUNTAIN CHAIN LATE TONIGHT PRODUCE LOCALLY STRONG EAST
CANYON WIND GUSTS IN THE MIDDLE RIO GRANDE VALLEY. PARTS OF THE
ALBUQUERQUE METRO AREA IN AND BELOW TIJERAS CANYON CAN EXPECT EAST
WINDS FROM 25 TO 35 MPH WITH GUSTS PEAKING AROUND 45 MPH. THIS
INCLUDES THE I-40 AND CENTRAL AVENUE CORRIDORS...AS WELL AS THE
ALBUQUERQUE INTERNATIONAL SUNPORT AND THE STATE FAIR GROUNDS. THE
STRONG WINDS WILL DEVELOP AROUND MIDNIGHT AND PERSIST INTO EARLY
SATURDAY MORNING...WITH THE STRONGEST SPEEDS FROM 1 TO 6 AM MDT. THE
AIRMASS PRODUCING THE STRONG WINDS IS SHALLOW...SO THE REMAINDER OF
ALBUQUERQUE CAN EXPECT WEAKER WIND SPEEDS WITH INCREASING DISTANCE
NORTH OR SOUTH OF CENTRAL AVENUE.

44/01

Nearby

Wind Advisories in New Mexico, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.